Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 217, NWS Springfield, MO

May 23, 20115 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2011, 8:56 AM CDT for 5 counties in Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 8:56 AM CDT (13:56 UTC)
Expired
May 23, 2011, 9:45 AM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Barry County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 6:08 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS53 KSGF 231356
SVRSGF
MOC009-097-109-119-145-231445-
/O.NEW.KSGF.SV.W.0217.110523T1356Z-110523T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
856 AM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN BARRY COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 945 AM CDT.

* AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CARYTOWN TO
  FIDELITY TO 9 MILES SOUTHWEST OF SENECA...MOVING SOUTHEAST AT 45
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...CARTHAGE...
  DIAMOND...DUENWEG...DUQUESNE...EXETER...FAIRVIEW...GOODMAN...
  GRANBY...LEAWOOD...MILLER...MONETT...MOUNT VERNON...NEOSHO...PIERCE
  CITY...PURDY...SAGINAW...SARCOXIE...SENECA...SHOAL CREEK DRIVE...
  SILVER CREEK...SOUTHEASTERN JOPLIN...VERONA AND WHEATON.

INTERSTATE 44 BETWEEN MILE MARKERS 5 AND 53 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3672 9463 3696 9463 3713 9443 3733 9432
      3730 9409 3721 9371 3694 9368 3683 9370
      3666 9394 3662 9458
TIME...MOT...LOC 1355Z 294DEG 39KT 3728 9423 3705 9421
          3676 9470
WIND...HAIL 70MPH 1.00IN

$$

TERRY
3 follow-up statements
106 
WWUS53 KSGF 231413
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 AM CDT MON MAY 23 2011

MOC009-097-109-119-145-231445-
/O.CON.KSGF.SV.W.0217.000000T0000Z-110523T1445Z/
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
913 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR LAWRENCE...NEWTON...NORTHERN MCDONALD...NORTHWESTERN BARRY AND
EASTERN JASPER COUNTIES...

AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RED OAK TO
WENTWORTH TO 6 MILES NORTHWEST OF ANDERSON...MOVING SOUTHEAST AT 45
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...CARTHAGE...DIAMOND...
DUENWEG...DUQUESNE...EXETER...FAIRVIEW...GOODMAN...GRANBY...
LEAWOOD...MILLER...MONETT...MOUNT VERNON...NEOSHO...PIERCE CITY...
PURDY...SAGINAW...SARCOXIE...SENECA...SHOAL CREEK DRIVE...SILVER
CREEK...SOUTHEASTERN JOPLIN...VERONA AND WHEATON.

INTERSTATE 44 BETWEEN MILE MARKERS 5 AND 53 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3672 9463 3696 9463 3713 9443 3733 9432
      3730 9409 3721 9371 3694 9368 3683 9370
      3666 9394 3662 9458
TIME...MOT...LOC 1413Z 294DEG 39KT 3720 9401 3697 9399
          3668 9448
WIND...HAIL 60MPH 1.00IN

$$

TERRY
367 
WWUS53 KSGF 231425
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 AM CDT MON MAY 23 2011

MOC009-097-109-119-145-231445-
/O.CON.KSGF.SV.W.0217.000000T0000Z-110523T1445Z/
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
925 AM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR LAWRENCE...NEWTON...NORTHERN MCDONALD...NORTHWESTERN BARRY AND
SOUTHEASTERN JASPER COUNTIES...

AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST
OF MILLER TO PIERCE CITY TO ANDERSON...MOVING SOUTHEAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.

THESE STORMS HAVE SHOWN A WEAKENING TREND RECENTLY. IF THIS 
CONTINUES...FURTHER WARNINGS MAY NOT BE NEEDED SOUTH AND EAST OF THE 
CURRENTLY WARNED AREA. 

LOCATIONS IMPACTED INCLUDE ANDERSON...AURORA...DIAMOND... 
EXETER...FAIRVIEW...GOODMAN...GRANBY...MILLER...MONETT...MOUNT 
VERNON...NEOSHO...PIERCE CITY...PURDY...SARCOXIE...VERONA AND 
WHEATON.

INTERSTATE 44 BETWEEN MILE MARKERS 14 AND 52 WILL ALSO BE IMPACTED BY
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3662 9458 3672 9463 3688 9459 3725 9422
      3731 9412 3721 9371 3694 9368 3683 9370
      3666 9394
TIME...MOT...LOC 1424Z 294DEG 39KT 3718 9384 3693 9393
          3663 9436
WIND...HAIL 60MPH 1.00IN

$$

TERRY
766 
WWUS53 KSGF 231441
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 AM CDT MON MAY 23 2011

MOC009-097-109-119-145-231451-
/O.EXP.KSGF.SV.W.0217.000000T0000Z-110523T1445Z/
JASPER MO-BARRY MO-MCDONALD MO-NEWTON MO-LAWRENCE MO-
941 AM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE...NEWTON...NORTHERN
MCDONALD...NORTHWESTERN BARRY AND SOUTHEASTERN JASPER COUNTIES WILL
EXPIRE AT 945 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3662 9458 3672 9463 3688 9459 3725 9422
      3731 9412 3721 9371 3694 9368 3683 9370
      3666 9394
TIME...MOT...LOC 1441Z 294DEG 39KT 3710 9363 3685 9372
          3656 9415

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:40 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 23, 6:40 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT MON MAY 23 2011

...UPDATE TO AVIATION...

.UPDATE...

CONVECTION CONTINUES TO BLOSSOM ON THE NOSE OF A 50 KT LOW LEVEL
JET. OVER THE NEXT FEW HOURS...ACTIVITY IN SOUTHEAST KANSAS WILL
MOVE EAST NORTHEAST...POTENTIALLY IMPACTING THE JOPLIN AREA AFTER
830 AM. WILL KEEP CLOSE TABS ON THE EVOLUTION OF THIS CONVECTION TO
BETTER ASSESS THE RISK OF STORMS FOR THE JOPLIN AREA. FOR NEXT 2
TO 4 HOURS...THE PRIMARY SEVERE WEATHER RISK WILL BE LARGE HAIL
WITH FREQUENT CLOUD TO GROUND LIGHTNING ALSO EXPECTED. AS WE
PROGRESS INTO THE LATE MORNING AND AFTERNOON HOURS THE ATMOSPHERE
WILL BECOME INCREASINGLY UNSTABLE...WITH INCREASING POTENTIAL FOR
SURFACE BASED STORMS WHICH WILL RESULT IN THE ADDITIONAL RISK FOR
DAMAGING WIND GUSTS. FINALLY...WILL BE WATCHING FOR CONVECTIVE
DEVELOPMENT IN OKLAHOMA AS A POTENTIAL ORIGINATION POINT FOR
ANOTHER ROUND OF STORMS FOR OUR AREA. THE ATMOSPHERE OVER OKLAHOMA
IS QUITE UNSTABLE...EVEN AT THIS HOUR...AND IT IS LIKELY THAT
STORMS THAT DEVELOP IN OKLAHOMA WILL MOVE INTO THE OUTLOOK AREA.

GAGAN

&&

.DISCUSSION...

STRETCH OF VERY BUSY WEATHER DAYS PROGGED TO CONTINUE THROUGH
WEDNESDAY...WITH MULTIPLE CHANCES FOR ADDITIONAL SEVERE WEATHER AND
FLASH FLOODING.  THIS REMAINS THE FORECAST FOCUS THIS MORNING.

...MONDAY AND MONDAY NIGHT...

PESKY UPPER LOW SPINNING OVER THE DULUTH AREA AT 07Z...WITH MODEST
MID LEVEL FLOW IN PLACE OVER THE OZARKS.  SALIENT SURFACE BOUNDARIES
HAVE BECOME CONVECTIVELY MESSY THIS MORNING...BUT SHOULD BE
REESTABLISHED BY MID MORNING...WITH SURFACE FRONTAL BOUNDARY STRETCHING
FROM FAR NORTHERN MISSOURI TO CENTRAL KANSAS...WITH A DRYLINE THEN
DROPPING SOUTH THROUGH WESTERN OKLAHOMA AND CENTRAL TEXAS.

CWA SHOULD BE SOLIDLY IN THE MODIFIED WARM SECTOR
TODAY...CHARACTERIZED BY MODERATE INSTABILITY BY AFTERNOON AS UPPER
60S/70 DEGREE DEWPOINTS REMAIN ENTRENCHED UNDER STEEP MID LEVEL
LAPSE RATES.  CONVECTIVE SCENARIO TODAY WILL BE COMPLEX IN
NATURE...WITH CONVECTION LIKELY FORMING ALONG REMNANT MESOSCALE
BOUNDARIES BY LATE MORNING OR AFTERNOON...OCCASIONALLY ENHANCED BY LOW
AMPLITUDE RIPPLES IN 35-40 KT MID LEVEL FLOW.  SEVERE CONVECTION
AGAIN POSSIBLE TODAY...ESPECIALLY WHERE BRIEF PERIODS OF CLEARING
ENHANCE BOUNDARY LAYER HEATING.  0-6 KM BULK SHEAR WILL BE STRONG
ENOUGH FOR CONVECTION TO ORGANIZE INTO SEVERE CLUSTERS/LINE
SEGMENTS...ALONG WITH A FEW SUPERCELL STRUCTURES.  LARGE HAIL AND
STRAIGHT LINE WINDS WILL LIKELY BE THE PRIMARY THREAT PER STEEP MID
LEVEL LAPSE RATES AND LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30
DEGREES K RESPECTIVELY.  AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...PARTICULARLY WHERE LOW LEVEL HELICITIES ARE MAXIMIZED
ALONG MESOSCALE BOUNDARIES...AND TOWARD EVENING AS THE LOW LEVEL JET
INCREASES IN MAGNITUDE.

SPEAKING OF THE LOW LEVEL JET...CONVECTION TONIGHT WILL LIKELY
ORGANIZE INTO AN MCS BY EVENING AS LLJ INCREASES ALONG WITH
ASSOCIATED ELEVATED THETA-E ADVECTION.  ALSO WOULDN'T BE SURPRISED
TO SEE A ROUND OF ELEVATED CONVECTION DURING THE OVERNIGHT IN SOME
LOCATIONS...WHERE THE LLJ INCREASES ELEVATED LIFT OVER
MESOSCALE/OUTFLOW BOUNDARIES.

HYDRO ALSO TO BE A CONCERN TODAY/TONIGHT AS SOME LOCATIONS HAVE SEEN
VERY HEAVY PERIODS OF RAIN.  ADDITIONAL ROUNDS OF STORMS TODAY WILL
ONLY MAKE THIS SITUATION WORSE.  QPF REMAINS EXTREMELY DIFFICULT TO
FORECAST...SINCE HEAVIEST RAIN WILL BE TIED TO THUNDERSTORM CORES.
WITH THE EXPECTATION THAT SEVERAL AREAS IN THE CWA WILL EXPERIENCE
FLASH FLOODING...PERHAPS TO A SIGNIFICANT DEGREE IN A FEW
SPOTS...THINK THAT BEST COURSE OF ACTION IS A FLASH FLOOD WATCH
THROUGH WEDNESDAY MORNING.

...TUESDAY AND TUESDAY NIGHT...

ANOTHER PUSH OF IMPRESSIVE EML PROGGED TO ARRIVE BY TUESDAY MORNING
OVER THE AREA.  FORECAST SOUNDINGS SUGGEST THAT CWA WILL REMAIN
CAPPED DURING THE DAY TUESDAY...UNDER VERY WARM 850-700 MB LAYER.
UPPER 60S TO LOW 70S DEWPOINTS UNDER VERY STEEP LAPSE RATES WILL
YIELD STRONGLY UNSTABLE AIRMASS BY LATE AFTERNOON...WITH MLCAPE
VALUES OVER THE CWA 3000-4000 J/K.  DEEPENING MID LEVEL WAVE
CURRENTLY JUST OFF THE CALIFORNIA COAST WILL RAPIDLY EJECT OUT EAST
OVER THE PLAINS TUESDAY EVENING...AS 65 KT 500 MB JET STREAK ROUNDS
ITS BASE.  EXPECTATION RIGHT NOW IS FOR THUNDERSTORMS TO INITIALLY
ERUPT ALONG THE DRYLINE OVER CENTRAL KANSAS AND OKLAHOMA...TRACKING
EAST/NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS.
CONTINUING DEEPENING/INCREASINGLY NEGATIVE TILT OF MID LEVEL TROUGH
AXIS AND STRONG INSTABILITY SUGGESTS THAT SURFACE BASED SEVERE
CONVECTION WILL BE SUPPORTED WELL INTO THE SGF CWA.

CONVECTIVE MODE DOES REMAIN PROBLEMATIC AT THIS TIME. CONFIDENCE IS
HIGH IN CONVECTION INITIALLY TAKING THE FORM OF SUPERCELLS OVER OK
AND KS.  DEPENDING ON EVENTUAL OVERAGE OF CONVECTION...AS WELL AS
PRECISE SHEAR VECTOR ORIENTATION...STORMS COULD REMAIN DISCRETE
INTO PART OF ALL OF THE CWA...OR PERHAPS CONGEAL INTO A FORWARD
PROPAGATING MCS/SEVERE SQUALL LINE.

WHILE EXACT DETAILS OF THIS SETUP HAVE YET TO REVEAL
THEMSELVES...INCLUDING THE STRENGTH OF THE CAPPING OVER THE
AREA...MODEL GUIDANCE IS IN BROAD AGREEMENT IN A SYNOPTIC-SCALE
PATTERN SUPPORTIVE OF A SIGNIFICANT SEVERE WEATHER
OUTBREAK...PARTICULARLY OVER PORTIONS OF KANSAS...OKLAHOMA...AND
WESTERN MISSOURI.  THIS INCLUDES THE POTENTIAL FOR VERY LARGE
HAIL...TORNADOES...AND A WIDESPREAD SEVERE WIND THREAT.

...WEDNESDAY AND WEDNESDAY NIGHT...

UPPER LOW WILL CONTINUE TO MEANDER AROUND THE REGION
WEDNESDAY...BEFORE FINALLY MOVING EAST BY THURSDAY MORNING.  THINK
THAT WE WILL CONTINUE TO SEE CONVECTION ON WEDNESDAY...ESPECIALLY AS
COLD TEMPS ALOFT UNDER THE CORE OF THE UPPER LOW MOVE IN. SEVERE
WEATHER THREAT WEDNESDAY/WEDNESDAY NIGHT VERY AMBIGUOUS RIGHT
NOW...WITH MUCH DEPENDING ON HOW WORKED OVER THE ATMOSPHERE IS BY
WEDNESDAY MORNING.  BETTER INSTABILITY MAY BE ABLE TO RETURN INTO
THE EASTERN OZARKS BY WEDNESDAY AFTERNOON...PERHAPS RESULTING IN A
SOMEWHAT HIGHER THREAT IN THAT REGION.

...THURSDAY ON...

MID LEVEL TROUGH AXIS TO MOVE EAST OF THE CWA BY THURSDAY
MORNING...FINALLY USHERING IN A PATTERN CHANGE.  EXTENDED GUIDANCE
HASN'T BEEN IN TERRIBLY GOOD AGREEMENT AS OF LATE GOING INTO NEXT
WEEKEND...BUT IT DOES LOOK AS IF WE'LL HAVE A FEW DAYS OF DRY AND
SEASONABLY PLEASANT WEATHER TOWARD THE END OF THE WORKWEEK.

BOXELL

&&

.AVIATION...
/ISSUED 640 AM CDT MON MAY 23 2011/

FOR THE 12Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE CONTINUES TO
BE TIMING THE DEVELOPMENT OF TSRA. WAVES OF SHRA/TSRA ARE EXPECTED
THROUGHOUT THIS FORECAST. ANY CIG/VIS RESTRICTIONS WILL BE
ASSOCIATED WITH THE PASSAGE OF STORMS AND ASSOCIATED TORRENTIAL
RAINFALL. BETWEEN STORMS...VFR IS EXPECTED. HAVE HANDLED EXPECTED
ACTIVITY WITH TEMPO GROUPS FOR NOW UNTIL TIMING CAN BE BETTER
DETERMINED.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 23, 4:45 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT MON MAY 23 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240945-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
445 AM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND GUST RISK.

DISCUSSION...

  ADDITIONAL STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED
  TODAY AND TONIGHT OVER THE REGION. THUNDERSTORMS ARE EXPECTED TO
  ARRIVE IN SEVERAL WAVES DURING THE DAY TODAY...WITH STRONG GUSTY
  WINDS...HAIL TO THE SIZE OF GOLF BALLS OR LARGER...AND ISOLATED
  TORNADOES POSSIBLE.

  IN ADDITION TO THE SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE
  WITH EACH WAVE OF THUNDERSTORMS. WITH THE GROUND IN MANY
  LOCATIONS ALREADY SATURATED...HEAVY RAIN WILL RESULT IN FLASH
  FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH IS NOW IN EFFECT
  THROUGH WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH
  TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE
  APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY
  EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE
  HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY
  NIGHT...AND WEDNESDAY.

  DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH
  FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION...RISES
  ALONG AREA RIVERS ARE ALSO EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Special weather statement, May 23, 7:27 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 AM CDT MON MAY 23 2011

KSZ097-101-231315-
CHEROKEE KS-CRAWFORD KS-
727 AM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD AND NORTHERN CHEROKEE
COUNTIES UNTIL 815 AM CDT...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SHERMAN...OR 13 MILES
NORTHWEST OF OSWEGO...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CARONA...CHEROKEE...GIRARD...MCCUNE...
PITTSBURG...SCAMMON...WEIR AND WEST MINERAL.

PEOPLE IN CRAWFORD AND CHEROKEE COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3767 9478 3724 9463 3722 9508 3738 9508
      3739 9509 3752 9509
TIME...MOT...LOC 1227Z 253DEG 31KT 3733 9522

GAGAN
Special weather statement, May 23, 7:47 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 AM CDT MON MAY 23 2011

MOZ088-093-231330-
JASPER MO-NEWTON MO-
747 AM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ALERT FOR JASPER AND NORTHERN NEWTON
COUNTIES...

AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
ASBURY TO 28 MILES WEST OF WACO TO 43 MILES WEST OF IRON
GATES...MOVING EAST AT 35 MPH. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING QUARTER SIZE HAIL...AND WIND GUSTS IN EXCESS OF 60 MPH.

CURRENT INDICATIONS ARE THAT THESE STORMS WILL MOVE INTO WESTERN
JASPER COUNTY AFTER 815 AM...IMPACT THE JOPLIN AREA AROUND 830 AM
AND MOVE INTO NORTHWESTERN NEWTON COUNTY AFTER 845 AM.

LOCATIONS IMPACTED INCLUDE JOPLIN...AIRPORT DRIVE...ALBA...CARL
JUNCTION...CARTERVILLE...CARTHAGE...DIAMOND...DUENWEG...DUQUESNE...
GRANBY...IRON GATES...LEAWOOD...ORONOGO...PURCELL...SAGINAW...
SARCOXIE...SHOAL CREEK DRIVE...SILVER CREEK AND WEBB CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 32 WILL ALSO BE IMPACTED BY
THESE STORMS.

PEOPLE IN JASPER AND NEWTON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3736 9462 3729 9406 3691 9406 3693 9462
TIME...MOT...LOC 1244Z 262DEG 32KT 3734 9501 3715 9505
          3695 9529

GAGAN
Local storm report, May 23, 8:32 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     HAIL             15 W BAXTER SPRINGS     37.02N 95.01W
05/23/2011  E1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

            REPORTED AT SW 90TH STREET AND HIGHWAY 166.

&&

JCOLUCCI
Special weather statement, May 23, 8:35 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 AM CDT MON MAY 23 2011

MOZ066-077-078-231415-
BARTON MO-CEDAR MO-VERNON MO-
835 AM CDT MON MAY 23 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARTON...SOUTHEASTERN
VERNON AND WESTERN CEDAR COUNTIES UNTIL 915 AM CDT...

AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF MILO
TO SHELDON TO VERDELLA...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS...SHELDON AND VERDELLA.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3779 9444 3790 9401 3790 9397 3759 9391
      3755 9450
TIME...MOT...LOC 1335Z 253DEG 32KT 3780 9438 3768 9429
          3760 9442

TERRY
Local storm report, May 23, 8:49 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 AM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     HAIL             1 W WEBB CITY           37.15N 94.50W
05/23/2011  E1.00 INCH       JASPER             MO   EMERGENCY MNGR

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:01 PM CDTTornado WarningSGFMcDonald44 min
May 22, 7:06 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton54 min
May 22, 7:08 PM CDTSevere Thunderstorm WarningSGFBenton, Miller, Morgan67 min
May 22, 7:10 PM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, McDonald, Newton, Stone6 hr
May 22, 7:28 PM CDTTornado WarningSGFChristian, Taney47 min
May 22, 7:38 PM CDTSevere Thunderstorm WarningSGFGreene, Webster52 min
May 22, 7:41 PM CDTTornado WarningSGFMcDonald49 min
May 22, 7:46 PM CDTTornado WarningSGFMcDonald44 min
May 22, 8:02 PM CDTTornado WarningSGFTaney28 min
May 22, 8:05 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright40 min
May 22, 8:18 PM CDTSevere Thunderstorm WarningSGFOregon27 min
May 22, 8:24 PM CDTTornado WarningSGFOzark36 min
May 22, 8:28 PM CDTTornado WarningSGFMcDonald47 min
May 22, 8:46 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
May 22, 8:49 PM CDTSevere Thunderstorm WarningSGFOzark41 min
May 22, 8:57 PM CDTSevere Thunderstorm WarningSGFMcDonald63 min
May 22, 9:01 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark44 min
May 22, 9:11 PM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Shannon, Texas64 min
May 22, 9:15 PM CDTTornado WarningSGFDouglas, Howell, Oregon, Ozark30 min
May 22, 9:24 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark51 min
May 22, 9:57 PM CDTSpecial Weather StatementSGFMcDonald, Newton33 min
May 22, 10:09 PM CDTSpecial Weather StatementSGFBarry36 min
May 22, 10:10 PM CDTSevere Thunderstorm WarningSGFOregon35 min
May 22, 10:55 PM CDTSevere Thunderstorm WarningSGFMcDonald65 min
May 22, 11:45 PM CDTRiver Flood WarningSGFMcDonald57 hr
May 22, 11:54 PM CDTSevere Thunderstorm WarningSGFMcDonald66 min
May 23, 12:50 AM CDTFlash Flood WarningSGFBarry, McDonald, Newton, Stone9 hr
May 23, 1:42 AM CDTSpecial Weather StatementSGFStone48 min
May 23, 3:36 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more63 hr
May 23, 7:47 AM CDTSpecial Weather StatementSGFJasper43 min
May 23, 8:15 AM CDTSevere Thunderstorm WarningSGFJasper, Newton45 min
May 23, 8:35 AM CDTSpecial Weather StatementSGFVernon40 min
May 23, 8:51 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon39 min
May 23, 9:17 AM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair31 min
May 23, 9:38 AM CDTFlash Flood WarningSGFBarry, Jasper, Lawrence, McDonald, Newton, Stone8 hr
May 23, 9:43 AM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk18 min
May 23, 9:55 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede36 min
May 23, 10:29 AM CDTSevere Thunderstorm WarningSGFCamden, Dent, Laclede, Maries, Miller, Morgan and 3 more45 min
May 23, 10:53 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Miller, Phelps, Pulaski44 min
May 23, 12:59 PM CDTSpecial Weather StatementSGFHowell, Shannon61 min
May 23, 1:09 PM CDTTornado WarningSGFHowell, Oregon, Ozark66 min
May 23, 1:43 PM CDTSevere Thunderstorm WarningSGFShannon20 min
May 23, 1:47 PM CDTTornado WarningSGFHowell, Oregon, Shannon43 min
May 23, 1:58 PM CDTSevere Thunderstorm WarningSGFJasper, Newton47 min
May 23, 2:11 PM CDTSevere Thunderstorm WarningSGFOregon33 min
May 23, 2:28 PM CDTSevere Thunderstorm WarningSGFJasper, Newton62 min
May 23, 3:26 PM CDTSevere Thunderstorm WarningSGFBarry, Barton, Dade, Jasper, Lawrence, Newton47 min
May 23, 4:02 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper41 min
May 23, 4:16 PM CDTSevere Thunderstorm WarningSGFJasper, Newton43 min
May 23, 4:28 PM CDTRiver Flood WarningSGFShannon16 hr
May 23, 4:28 PM CDTRiver Flood WarningSGFStone17 hr
May 23, 5:12 PM CDTSpecial Weather StatementSGFJasper33 min
May 23, 5:51 PM CDTFlash Flood WarningSGFBarry, Jasper, McDonald, Newton16 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.